Numerical Studies of Homogenization under a Fast Cellular Flow

Research output: Contribution to journalArticlepeer-review

Abstract

We consider a two dimensional particle diffusing in the presence of a fast cellular flow confined to a finite domain. If the flow amplitude A is held fixed and the number of cells L2→∞, then the problem homogenizes; this has been well studied. Also well studied is the limit when L is fixed and A→∞. In this case the solution averages along stream lines. The double limit as both the flow amplitude A→∞ and the number of cells L2→∞ was recently studied [G. Iyer et al., preprint, arXiv:1108.0074]; one observes a sharp transition between the homogenization and averaging regimes occurring at A ≈ L4. This paper numerically studies a few theoretically unresolved aspects of this problem when both A and L are large that were left open in [G. Iyer et al., preprint, arXiv:1108.0074] using the numerical method devised in [G. A. Pavliotis, A. M. Stewart, and K. C. Zygalakis, J.Comput. Phys., 228 (2009), pp. 1030–1055]. Our treatment of the numerical method uses recent developments in the theory of modified equations for numerical integrators of stochastic differential equations [K. C. Zygalakis, SIAM J. Sci. Comput.,33 (2001), pp. 102–130].
Original languageEnglish
Pages (from-to)1046-1058
Journal Multiscale Modeling and Simulation: A SIAM Interdisciplinary Journal
Volume10
Issue number3
DOIs
Publication statusPublished - 13 Sep 2012

Fingerprint

Dive into the research topics of 'Numerical Studies of Homogenization under a Fast Cellular Flow'. Together they form a unique fingerprint.

Cite this